Hail, Beaver
- When
- June 21, 1:43 PM EST
- Where
- Beaver County, New Brighton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.750, -80.320
Penny size hail was reported by the public in New Brighton.
A large upper-level low over the Northeast caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A large upper-level low over the Northeast caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 1:33 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT THU JUN 21 2007 .SYNOPSIS... WEAK COLD FRONT, NOW MOVING THROUGH THE UPPER OHIO VALLEY, WILL CAUSE SCATTERED THUNDERSTORMS THROUGH EVENING. MIDWEST HIGH PRESSURE WILL THEN RETURN DRY CONDITIONS AND INITIALLY PLEASANT TEMPERATURES LATE WEEK. HOWEVER, NEXT WEEK WILL TURN WARMER. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR DATA IS CONFIRMING SPC CONCERNS ABOUT THUNDERSTORMS DEVELOPING ACROSS THE UPPER OHIO VALLEY IN CONJUNCTION WITH PASSAGE OF UPPER-LEVEL SHORT-WAVET TROUGH THROUGH THE GREAT LAKES. SOME WILL HAVE GUSTY WIND AND HAIL THROUGH EVENING. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... RECENT GFS AND NAM MODEL RUNS, INCLUDING ENSEMBLES, SHOW MIDWEST HIGH PRESSURE RETURNING DRY CONDITIONS TO THE UPPER OHIO VALLEY. CONCUR WITH GFS AND NAM MOS VALUES THAT TEMPERATURES WILL BE SLIGHTLY COOLER THAN NORMAL THIS PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... GFS ENSEMBLE MODEL RUNS SHOW UPPER LEVEL JET STREAM PATTERN SHIFTING NORTHWARD INTO CANADA, WHILE MAINTAINING A RIDGE OVER THE PLAINS STATES. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS, WHILE CAUSING TEMPERATURES TO CLIMB TO ABOVE NORMAL VALUES, AS INDICATED BY GFS MOS AND HPC GUIDANCE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT BANDS OF THUNDERSTORMS TO GENERATE BRIEF MVFR FLIGHT CONDITIONS INTO EARLY EVENING WITH ISOLATED SURFACE WINDS TO OVER 40 KTS. HAIL CAN ALSO OCCUR, BUT SHOULD BE LIMITED IN SIZE TO AN INCH OR LESS. AFTER TONIGHT, VFR FLIGHT CONDITIONS ARE EXPECTED INTO THE WEEKEND AS LATE NIGHT FOG AND LATE DAY SHOWER POTENTIAL VERY LOW INTO TUESDAY. WINDS WILL ALSO GENERALLY BE LESS THAN 12 KNOTS THIS PERIOD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 446 AM EDT THU JUN 21 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-220900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 446 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 141 PM EDT THU JUN 21 2007 OHZ041-PAZ007>009-013>016-020>023-030-211845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-WESTMORELAND PA- 141 PM EDT THU JUN 21 2007 ...THUNDERSTORMS... THUNDERSTORMS MOVING ACROSS THE FOLLOWING COUNTIES BETWEEN 145 PM AND 230 PM...COLUMBIANA...ARMSTRONG...ALLEGHENY...WESTMORELAND... BEAVER...INDIANA...BUTLER...JEFFERSON...VENANGO...FOREST... CLARION...MERCER AND LAWRENCE... AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ACROSS LAWRENCE...MERCER...BUTLER AND VENANGO COUNTIES. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH. BE ALERT FOR GUSTY WINDS TO NEAR 40 MPH, SMALL HAIL, BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 203 PM EDT THU JUN 21 2007 OHZ041-PAZ014-020>023-029>032-WVZ001-211900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-FAYETTE PA-GREENE PA-HANCOCK WV-INDIANA PA-WASHINGTON PA-WESTMORELAND PA- 203 PM EDT THU JUN 21 2007 ...THUNDERSTORMS CONTINUING TO MOVE ACROSS PARTS OF THE REGION THIS AFTERNOON... THUNDERSTORMS WILL BE MOVING INTO BEAVER...ALLEGHENY...WASHINGTON... AND WESTMORELAND COUNTIES BETWEEN 205 PM AND 300 PM. LOOK FOR SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 26 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
11 thunderstorm wind, 9 hail. Local standard time, as filed.
Penny size hail was reported by the public in New Brighton.
Trees reported down by EMA.
Numerous large tree branches reported down in the area.
Trees reported down along the Kiski River.
Nickel size hail was reported in the area by Fire-Rescue Department.
Trees and power lines down. Also in Natrona Heights and Fawn Township.
Trees reported down in the area by the public.
Several trees reported down in the Mars area.
Trees reported down in the area.
Penny size hail was reported by the public in Apollo.
Trees reported down in the Hookstown and Hanover areas.
Multiple reports of 0.75 inch hail in the general vicinity.
Half dollar size hail was reported by the public near Fombell.
The public reported large tree limbs down in Pittsburgh.
Penny size hail was reported in the Mount Pleasant and Vandergrift area.
Trees down along Newell Road in Jefferson Township reported by EMA.
Trees reported down county-wide by EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37904, 37905, 37907, 37908, 37910, 37912, 37911, 37909, 37913, 37906, 37914, 37915, 37916, 45377, 37917, 37918, 37919, 37920, 37921, 37922.